The Annals of Probability

Sojourns of Stationary Processes in Rare Sets

Simeon M. Berman

Full-text: Open access

Abstract

Let $X(t), t \geq 0$, be a stationary process assuming values in a measure space $B$. The family of measurable subsets $A_u, u > 0$ is called "rare" if $P(X(0) \in A_u) \rightarrow 0$ for $u \rightarrow \infty$. Put $L_t(u) = \operatorname{mes}\{s: 0 \leq s \leq t, X(s) \in A_u\}$. Under specified conditions it is shown that there exists a function $v = v(u)$ and a nonincreasing function $-\Gamma'(x)$ such that $P(v(u)L_t(u) > x)/E(v(u)L_t(u)) \rightarrow - \Gamma'(x), x > 0$, for $u \rightarrow \infty$ and fixed $t > 0$. If $u = u(t)$ varies appropriately with $t$, then, under suitable conditions, the random variable $v(u)L_t(u)$ has, for $t \rightarrow \infty$, a limiting distribution of the form of a compound Poisson distribution. The results are applied to Markov processes and Gaussian processes.

Article information

Source
Ann. Probab., Volume 11, Number 4 (1983), 847-866.

Dates
First available in Project Euclid: 19 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aop/1176993436

Digital Object Identifier
doi:10.1214/aop/1176993436

Mathematical Reviews number (MathSciNet)
MR714950

Zentralblatt MATH identifier
0562.60043

JSTOR
links.jstor.org

Subjects
Primary: 60G10: Stationary processes
Secondary: 60G15: Gaussian processes 60J60: Diffusion processes [See also 58J65]

Keywords
Sojourn stationary process limit distribution Markov process Gaussian process

Citation

Berman, Simeon M. Sojourns of Stationary Processes in Rare Sets. Ann. Probab. 11 (1983), no. 4, 847--866. doi:10.1214/aop/1176993436. https://projecteuclid.org/euclid.aop/1176993436


Export citation